Electronic version of an article published as "The Prime Decomposition of Knotted Periodic Orbits in Dynamical Systems," Journal of Knot Theory and Its Ramifications, 3(1), 1994, 83-120, DOI: 10.1142/S0218216594000083 © copyright World Scientific Publishing Company,


Templates are used to capture the knotting and linking patterns of periodic orbits of positive entropy flows in 3 dimensions. Here, we study the properties of various templates, especially whether or not there is a bound on the number of prime factors of the knot types of the periodic orbits. We will also see that determining whether two templates are different is highly nontrivial. (475 kB)
Postscript copy

searchart3.pdf (7812 kB)
Searchable pdf copy

Included in

Mathematics Commons